Motrin lowering Estrogen

iVillage Member
Registered: 04-21-2008
Motrin lowering Estrogen
3
Sun, 10-24-2010 - 5:27pm

I have been taking motrin for the past couple of days because I have been having horrible headaches.

iVillage Member
Registered: 09-15-2010
Mon, 10-25-2010 - 10:00am

Wow, thanks for mentioning this! I am on a med called Relafen, which is a prescription similar to Motrin or Ibuprofen, for the next few weeks. I did tell my RE that I was taking this and I assumed that I'd be ok taking it for that time period because it's just during the time I'm doing stims. I will definitely be asking him about this next week when I'm

Me- 32 years old  Hubby- 33 years old- all normal tests- unexplained infertility
Proud mother of 11 year old son, Logan, from p
Community Leader
Registered: 06-01-2004
Mon, 10-25-2010 - 12:43pm

Hi there. I am a lurker and IVF grad....just wanted to let you know that you should for sure stay away from any form of Ibuprofin (motrin included sorry!) during the IVF process and pregnancy. My RE told me that ibuprofin was at one time almost marketed as a contraceptive - I can't remember the specifics but something to do with prostoglandin interference and it messes with ovulation. During my procedures they were very specific in that we should take tylenol for pain management and nothing else. I know that sucks as advil is one of my best friends usually but tylenol seems to be doing the trick. I will post more info if I can find it......

iVillage Member
Registered: 06-05-2010
Mon, 10-25-2010 - 2:46pm
Yeah, that's my understanding, too...stay away from any pain reliever except Tylenol. If you're like me, though, Tylenol doesn't do much for migraines! :(
KayLa (36)... so many fertility issues betweeen DH and I. Diagnosed with Hashimoto's.
TTC naturally since June 2009
IVF #1 November 2010...BFP....early M/C
FET #1 April 2011...BFP...beta 10, 29, 460.
Heartbeat seen via u/s.